Subgame-perfection in recursive perfect information games, where each player controls one state

J. Kuipers*, J. Flesch, G. Schoenmakers, K. Vrieze

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

143 Downloads (Pure)

Abstract

We consider a class of multi-player games with perfect information and deterministic transitions, where each player controls exactly one non-absorbing state, and where rewards are zero for the non-absorbing states. With respect to the average reward, we provide a combinatorial proof that a subgame-perfect ε-equilibrium exists, for every game in our class and for every ε>0. We believe that the proof of this result is an important step towards a proof for the more general hypothesis that all perfect information stochastic games, with finite state space and finite action spaces, have a subgame-perfect ε-equilibrium for every ε>0 with respect to the average reward criterium.
Original languageEnglish
Pages (from-to)205-237
Number of pages33
JournalInternational Journal of Game Theory
Volume45
Issue number1-2
DOIs
Publication statusPublished - Mar 2016

Keywords

  • Perfect information game
  • Recursive game
  • Subgame-perfect equilibrium
  • Average reward
  • SEMICONTINUOUS PAYOFFS
  • FREE TRANSITION GAMES
  • 2-PLAYER STOCHASTIC GAMES

Cite this